Metformin side-effects | Metformin adverse effects | How to avoid metformin side effects
Metformin delays gastric emptying and reduce appetite. It causes the most common side-effects like nausea, vomiting, diarrhoea, anorexia and even constipation.
Metformin can also cause heartburn and dyspepsia. It can cause chest discomfort and heartburn.
You may feel dizzy while taking metformin.
Metformin induced hypoglycaemia
Hypoglycemia menas low blood sugar. Metformin doesn’t usually cause hypoglycaemia. However, if you skip your meal during taking metformin then it can lead to low blood sugar level in your blood.
Other signs & symptoms:
abnormally fast or slow heartbeat
Long term use of metformin can cause vitamin B12 deficiency.
Now the side-effect we need to worry about is lactic acidosis. It more commonly occurs in Renal failure patients as it is excreted unchanged in urine.
Now some other side-effects like weakness can also be seen with metformin use. It is also called asthenia.
There is also an increase association of upper respiratory track infection while using metformin.
Metformin is also associated with taste changes. You can experience metallic tase while using metformin. The tase sensation can also appear to be bland in some patients.
Metformin can cause myalgia. Which means you can have muscle pain and muscle tenderness.
You can also experience diaphoresis or excessive sweating, Rhinitis or inflamed runny nose or congestion.
Medical disclaimer: Medinaz Academy does not provide medical advice. The content available in our books and videos, on our website, or on our social media handles do not provide a diagnosis or other recommendation for treatment and are not a substitute for the professional judgment of a healthcare professional in diagnosis and treatment of any person or animal. We intend to provide educational information only. The determination of the need for medical services and the types of healthcare to be provided to a patient are decisions that should be made only by a physician or other licensed health care provider. Always seek the advice of a physician or other qualified healthcare provider with any questions you have regarding a medical condition.